Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Grand Rapids, MI

June 25, 2013Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 25, 2013, 6:00 PM EDT for Kalamazoo County, Michigan. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2013, 6:00 PM EDT (22:00 UTC)
Expired
Jun 25, 2013, 7:00 PM EDT
In force
60 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 81 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:07 PM EDTTSTM WND GST 45Vicksburg, MITIME ESTIMATED FROM RADAR. REPORT RELAYED THROUGH WOOD-TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WUUS53 KGRR 252200
SVRGRR
MIC077-252300-
/O.NEW.KGRR.SV.W.0039.130625T2200Z-130625T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 700 PM EDT

* AT 559 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SCHOOLCRAFT...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTAGE AROUND 605 PM EDT.
  VICKSBURG AROUND 610 PM EDT.
  FULTON AROUND 645 PM EDT.

  SCHOOLCRAFT...        FULTON...             PORTAGE...
  CLIMAX...             VICKSBURG...          SCOTTS...
  PAVILION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4220 8573 4230 8530 4207 8529 4207 8572
TIME...MOT...LOC 2200Z 268DEG 15KT 4211 8560

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

DUKE
1 follow-up statement
778 
WWUS53 KGRR 252218
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
618 PM EDT TUE JUN 25 2013

MIC077-252300-
/O.CON.KGRR.SV.W.0039.000000T0000Z-130625T2300Z/
KALAMAZOO MI-
618 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KALAMAZOO COUNTY UNTIL 700 PM EDT...

AT 614 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST 
SOUTHEAST OF VICKSBURG... AND MOVING EAST SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS...PENNY SIZE HAIL AND POSSIBLE TORNADO.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FULTON AROUND 625 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SCHOOLCRAFT...        FULTON...             PORTAGE...
  CLIMAX...             VICKSBURG...          SCOTTS...
  PAVILION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4220 8573 4230 8530 4207 8529 4207 8572
TIME...MOT...LOC 2217Z 284DEG 23KT 4209 8543

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

LAURENS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:30 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 3:30 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT TUE JUN 25 2013

.SYNOPSIS...
ISSUED AT 330 PM EDT TUE JUN 25 2013

WARM AND HUMID WEATHER WILL CONTINUE THROUGH MIDWEEK WITH POTENTIAL
FOR MORE SHOWERS AND THUNDERSTORMS TONIGHT THROUGH WEDNESDAY NIGHT.
IT WILL TURN COOLER AND LESS HUMID LATE THIS WEEK WITH SOME
LINGERING SHOWERS AND PERHAPS A FEW STORMS. TEMPERATURES WILL THEN
CONTINUE TO AVERAGE A LITTLE BELOW NORMAL THIS WEEKEND INTO NEXT
WEEK.

&&

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 330 PM EDT TUE JUN 25 2013

OUR PRIMARY SHORT TERM FORECAST CHALLENGE IS TO DETERMINE CONVECTIVE
POTENTIAL THROUGH MIDWEEK.

TRANQUIL WX IS ANTICIPATED LATE THIS AFTN BEHIND THE DEPARTING MCV
THAT BROUGHT A FEW SHOWERS/STORMS LATE THIS MORNING. HOWEVER
THUNDERSTORMS WILL MOST LIKELY REDEVELOP THIS EVENING PARTICULARLY
NEAR TO SOUTH OF I-96. MODERATE INSTABILITY IS NOTED SOUTH OF I-96
WITH SB CAPES OF 1000-2000 J/KG AND -3 TO -5 LI/S.

THE FCST FOR TOMORROW IS TRICKY WITH 12Z GFS AND NAM AS WELL AS 12Z
4KM WRF-NMM SIM Z GUIDANCE ALL SHOWING FAIRLY LOW CONVECTIVE
POTENTIAL. THESE SOLUTIONS SEEM SOMEWHAT PLAUSIBLE GIVEN THAT MUCH
STRONGER INSTABILITY AND 1000-850 MB MOISTURE TRANSPORT SHOULD STAY
FOCUSED SOUTH OF OUR AREA OVER IL/IN/OH.

HOWEVER IT WAS NOTED THAT THE 00Z ECMWF GUIDANCE HAD QPF AND MUCH
BETTER POTENTIAL FOR TSTORMS FURTHER NORTH OVER OUR AREA TOMORROW
AFTN/EVE. THIS AS AN UPPER LEVEL SHORTWAVE APPROACHES FROM THE WEST.
THEREFORE AT THIS TIME WE WILL GO WITH CHC POPS FOR TSTORMS ACROSS
OUR AREA TOMORROW.

SCATTERED STRONG TO SEVERE STORMS ARE POSSIBLE TOMORROW AS MODERATE
INSTABILITY DEVELOPS IN THE AFTN/EVE. OVERALL THOUGH THE GREATER
THREAT FOR MORE WIDESPREAD SEVERE WEATHER TOMORROW SHOULD STAY OFF
TO OUR SOUTH TO SW ACROS IL/IN IN THE AXIS OF MUCH STRONGER
INSTABILITY. THIS NOTION IS ALSO SUPPORTED BY THE 12Z ECMWF.

ANY STORMS THAT DEVELOP THROUGH WEDNESDAY EVENING COULD CERTAINLY
PRODUCE HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES WAY UP AROUND
2 INCHES. HOWEVER WE HAVE OPTED AGAINST ANY TYPE OF FLOOD WATCH
HEADLINE GIVEN THAT A CONSENSUS OF LATEST SHORT RANGE MODEL QPF
GUIDANCE FAVORS AREAS SOUTH TO SW OF OUR AREA FOR HEAVIER RAIN WHERE
THERE IS MUCH STRONGER 1000-850 MB MOISTURE TRANSPORT. ANY HYDRO
ISSUES WE HAVE SHOULD BE MORE OF A MORE LOCALIZED URBAN AND SMALL
STREAM TYPE.

SOME SHOWERS AND PERHAPS A STORM WILL LINGER ON THE BACK SIDE OF THE
LOW PRESSURE SYSTEM FOR THURSDAY.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 PM EDT TUE JUN 25 2013

THE MID RANGE MODELS ARE IN GOOD AGREEMENT ON THE LARGE SCALE. THIS
LEADS TO A HIGHER CONFIDENCE IN THE LONG TERM AS A WHOLE. THE
CHALLENGE IS TO PICK WHEN... IN THIS UNSETTLED PATTERN... THE BEST
CHANCE OF SHOWERS AND STORMS OCCUR IN THE FORECAST AREA. MADE NO
MAJOR CHANGES TO THE GOING FORECAST.

A HIGH PRESSURE RIDGE IN THE WEST AND A TROUGH ACROSS THE EAST OF
THE CONTINENT WILL RESULT IN A WET LONG TERM. FRIDAY SEEMS TO OFFER
THE BEST CHANCE OF THUNDERSTORMS... AS AN UPPER LEVEL LOW CARVES OUT
THE TROUGH OVER THE EAST. THIS LOW IS SLOW MOVING AND SHOULD RESULT
IN MOSTLY SHOWERS FOR THE WEEKEND THROUGH TUESDAY.

WITH ALL OF THE CLOUD COVER... THE DAILY HIGHS SHOULD BE A LITTLE
BELOW NORMAL WITH THE LOWS A LITTLE ABOVE NORMAL. NORMAL HIGHS ARE
AROUND 80 DEGREES WITH LOWS AROUND 60 DEGREES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 135 PM EDT TUE JUN 25 2013

AREAS OF SHOWERS AND THUNDERSTORMS WITH MVFR AND POSSIBLY IFR
CONDITIONS WILL MOVE ACROSS THE TAF SITES THROUGHOUT THE TAF PERIOD.
COVERAGE OF THE LOWER CONDITIONS SHOULD BE SHORT ... SO LEFT THEM
OUT OF THE TAFS FOR THE PRESENT. THE THUNDERSTORMS EXITING THE
REGION MAY GIVE LOWER MICHIGAN A LULL THROUGH THE REST OF THE
AFTERNOON. A WAVE OF SHOWERS MAY MOVE THROUGH THIS EVENING FOLLOWED
BY INTERMITTENT SHOWERS INTO THE MORNING. THIN FOG WITH PATCHY DENSE
FOG IS POSSIBLE 09-14Z ON WEDNESDAY.

&&

.MARINE...
ISSUED AT 330 PM EDT TUE JUN 25 2013

MINIMAL WIND AND WAVE ACTION IS ANTICIPATED THROUGH WEDNESDAY.
HOWEVER THUNDERSTORMS COULD POSE A HAZARD TO MARINERS TONIGHT
THROUGH WEDNESDAY EVENING. WINDS AND WAVES SHOULD INCREASE SOMEWHAT
THURSDAY ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM AND AS WINDS
VEER TO THE NORTHWEST.

&&

.HYDROLOGY...
ISSUED AT 330 PM EDT TUE JUN 25 2013

ANY STRONGER STORMS THAT DEVELOP THIS EVENING THROUGH WEDNESDAY
EVENING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH
PRECIPITABLE WATER VALUES UP AROUND TWO INCHES AND DEW POINTS IN THE
MID TO UPPER 60S.

THIS MAY CAUSE A FEW URBAN AND SMALL STREAM TYPE FLOODING ISSUES.
HOWEVER WIDESPREAD HEAVIER RAINFALL IS NOT EXPECTED AND 1000-850 MB
MOISTURE TRANSPORT VECTORS FAVOR AREAS SOUTH TO SW OF OUR FCST AREA
ACROSS IL/IN FOR THE MOST SIGNIFICANT RAINFALL TONIGHT THROUGH
WEDNESDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...MACZKO
AVIATION...63
HYDROLOGY...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Jun 25, 3:32 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 AM EDT TUE JUN 25 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260745-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
332 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH DANGEROUS LIGHTNING...GUSTY WINDS AND
OCCASIONALLY HEAVY RAINFALL WILL MOVE THROUGH LOWER MICHIGAN THIS
MORNING.

ADDITIONAL THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

LOCALLY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT...WITH SOME MINOR
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY...WITH
DAMAGING WINDS AND HEAVY RAIN POSSIBLE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY
THROUGH SUNDAY...THOUGH NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING
WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE.

LMZ844>849-260745-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
332 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL POSE HAZARDS TO BOATERS AND SWIMMERS TODAY AND
TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY...WITH
DAMAGING WINDS AND HEAVY RAIN POSSIBLE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY
THROUGH SUNDAY...THOUGH NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING
WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 25, 12:16 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1216 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             GRAND RAPIDS            42.96N 85.67W
06/25/2013  M0.25 INCH       KENT               MI   COUNTY OFFICIAL

            OBSERVED AT SPECTRUM HEALTH IN DOWNTOWN GRAND RAPIDS.

&&

HOVING
Local storm report, Jun 25, 2:51 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             7 SSW PLAINWELL         42.35N 85.69W
06/25/2013  M0.25 INCH       KALAMAZOO          MI   TRAINED SPOTTER

0525 AM     TSTM WND GST     1 W SOUTH HAVEN         42.40N 86.29W
06/25/2013  M44.00 MPH       LMZ844             MI   OTHER FEDERAL

            GLERL OBSERVATION

0530 AM     HAIL             4 SE KALAMAZOO          42.24N 85.53W
06/25/2013  M0.25 INCH       KALAMAZOO          MI   BROADCAST MEDIA

            COURTESY OF FOX17.

0548 AM     HEAVY RAIN       4 SSE KALAMAZOO         42.23N 85.56W
06/25/2013  M1.42 INCH       KALAMAZOO          MI   ASOS

            45 MINUTE RAINFALL TOTAL.

0600 AM     TSTM WND DMG     3 W PORTAGE             42.20N 85.65W
06/25/2013                   KALAMAZOO          MI   DEPT OF HIGHWAYS

            SCATTERED TREES AND BRANCHES DOWN IN SEVERAL AREAS
            BETWEEN THE NORTH SIDE OF KALAMAZOO AND SCHOOLCRAFT. NO
            SIGNIFICANT DAMAGE WAS OBSERVED HOWEVER. COURTESY OF THE
            KALAMAZOO COUNTY ROAD COMMISSION.

0602 AM     HEAVY RAIN       GRAND JUNCTION          42.40N 86.07W
06/25/2013  M1.94 INCH       VAN BUREN          MI   TRAINED SPOTTER

            TOTAL RAINFALL THIS MORNING. MOST FELL IN 45 MINUTES.

0620 AM     HEAVY RAIN       BLOOMINGDALE            42.38N 85.96W
06/25/2013  M2.05 INCH       VAN BUREN          MI   CO-OP OBSERVER

            24 HOUR RAINFALL. VAST MAJORITY FELL THIS MORNING.

0630 AM     HEAVY RAIN       6 E KALAMAZOO           42.28N 85.48W
06/25/2013  M2.35 INCH       KALAMAZOO          MI   COCORAHS

            24 HOUR TOTAL.

0637 AM     HEAVY RAIN       2 NE GALESBURG          42.31N 85.39W
06/25/2013  M2.30 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            RAINFALL FROM EARLY THIS MORNING.

0658 AM     HEAVY RAIN       4 SSE KALAMAZOO         42.23N 85.56W
06/25/2013  M2.11 INCH       KALAMAZOO          MI   ASOS

            2 HOUR RAINFALL AT KALAMAZOO-BATTLE CREEK INTL AIRPORT.

0700 AM     HEAVY RAIN       4 NNE PAW PAW           42.27N 85.86W
06/25/2013  M0.91 INCH       VAN BUREN          MI   COCORAHS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       1 NE VICKSBURG          42.13N 85.52W
06/25/2013  M1.02 INCH       KALAMAZOO          MI   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     FLOOD            1 SE KALAMAZOO          42.27N 85.58W
06/25/2013                   KALAMAZOO          MI   COUNTY OFFICIAL

            FLOODING OF REED ST AT BURDICK. REPORT RELAYED BY MLIVE.

0700 AM     FLOOD            1 S KALAMAZOO           42.27N 85.59W
06/25/2013                   KALAMAZOO          MI   COUNTY OFFICIAL

            FLOODING OF HOWARD ST AT CROSSTOWN PARKWAY WITH CARS
            STALLED AT INTERSECTION. REPORT RELAYED BY MLIVE.

0700 AM     HEAVY RAIN       3 NE SARANAC            42.96N 85.17W
06/25/2013  M1.63 INCH       IONIA              MI   COCORAHS

            24 HOUR TOTAL. MOST FELL YESTERDAY EVENING.

0800 AM     HEAVY RAIN       4 S ALLEGAN             42.47N 85.86W
06/25/2013  M1.77 INCH       ALLEGAN            MI   TRAINED SPOTTER

            3 HOUR RAINFALL.

0800 AM     HEAVY RAIN       6 SW KALAMAZOO          42.22N 85.68W
06/25/2013  M1.37 INCH       KALAMAZOO          MI   COCORAHS

            24 HOUR TOTAL.

0800 AM     HEAVY RAIN       2 ENE BROOKLYN          42.12N 84.21W
06/25/2013  M1.17 INCH       JACKSON            MI   CO-OP OBSERVER

            RAINFALL TOTAL SINCE 7AM YESTERDAY. 0.70 FELL BETWEEN
            7AM-8AM TODAY.

0940 AM     HEAVY RAIN       1 W AUGUSTA             42.34N 85.37W
06/25/2013  M1.25 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            TOTAL RAINFALL THIS MORNING.

1138 AM     FLOOD            GRAND HAVEN             43.06N 86.22W
06/25/2013                   OTTAWA             MI   BROADCAST MEDIA

            HEAVY RAIN HAS CAUSED MINOR FLOODING ON US 31 IN GRAND
            HAVEN WITH 2-3 INCHES OF STANDING WATER ON THE ROAD.
            COURTESY OF WOODTV.

1200 PM     HAIL             GRAND RAPIDS            42.96N 85.67W
06/25/2013  M0.25 INCH       KENT               MI   COUNTY OFFICIAL

            OBSERVED AT SPECTRUM HEALTH IN DOWNTOWN GRAND RAPIDS.

&&

HOVING
Special weather statement, Jun 25, 5:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
553 PM EDT TUE JUN 25 2013

MIZ072-252245-
KALAMAZOO-
553 PM EDT TUE JUN 25 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE FROM NEAR PORTAGE SOUTHWEST INTO
TEXAS AND PRAIRIE RONDE TOWNSHIPS IN THE SOUTHWEST CORNER OF
KALAMAZOO COUNTY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE ALL POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  GALESBURG...          FULTON...             CLIMAX...
  SCHOOLCRAFT...        VICKSBURG...          PORTAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4207 8576 4220 8577 4232 8530 4207 8529
TIME...MOT...LOC 2149Z 257DEG 24KT 4217 8557

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:07 PM EDTSevere Thunderstorm WarningGRRVan Buren53 min
Jun 25, 4:46 AM EDTSpecial Marine WarningGRR59 min
Jun 25, 5:31 AM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Kalamazoo, Van Buren6 hr
Jun 25, 11:27 AM EDTSpecial Weather StatementGRROttawa63 min
Jun 25, 11:55 AM EDTSevere Thunderstorm WarningGRRKent, Ottawa50 min
Jun 25, 5:32 PM EDTSevere Thunderstorm WarningGRRVan Buren43 min
Jun 25, 5:53 PM EDTSpecial Weather StatementGRRKalamazoo52 min
Jun 25, 6:36 PM EDTSpecial Weather StatementGRRCalhoun54 min
Jun 25, 7:56 PM EDTSpecial Weather StatementGRRCalhoun, Jackson, Kalamazoo64 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.